Shit I just found out my new pills increase suicidal ideation

Discussion in 'Suicidal Thoughts and Feelings' started by Chernarus, Jun 25, 2008.

Thread Status:
Not open for further replies.
  1. Chernarus

    Chernarus Well-Known Member

    I was wondering if this is true it is called Trazodone and my doctor prescribed it and she dont know im suicidal.
     
  2. ~Claire

    ~Claire Well-Known Member

    I am not sure what your tablets are but most anti depressants say that suicidal thoughts can increase in the 1st few weeks of taking them.

    Remember the tablets will also take a couple of weeks to take effect, so it's more important that your doctor is aware of how you are feeling so they can provide adequate support.

    ((hugs))
     
  3. OneLostLove

    OneLostLove Guest

    Trazodone is a anti-depressant and a hypnotic, so they generally give it at night, because it will help you sleep. I would just keep a careful watch on your mood over the next few weeks and tell your doctor exactly how you feel, be sure not to leave anything out. However, as Claire said, most anti-depressants have this risk when you start taking them, so they must be closely monitored.
     
  4. Chernarus

    Chernarus Well-Known Member

    i looked up the drug on the internet and it said that it should not be givin to suicidal patients or the medicen should be watched carefully with them.
     
  5. Smashed__

    Smashed__ Well-Known Member

    every anti-depressent i've been on says the same thing, just like they say best not to give to people under 18- yet I started years ago. Iwas on Trazodone, while I don't recall why exactly or when I stopped it was most likely because it didn't do anything for me. You take a gamble no matter the drug.
     
  6. Chernarus

    Chernarus Well-Known Member

    ok thx for the help
     
  7. ~Claire

    ~Claire Well-Known Member

    If you are worried then you shouldn't take any till you talk it over with your doctor.

    If you & they think the meds will help then ask if there is some support that your surgery offers e.g. keyworkers, cpns. It's good to have extra support like that in the 1st few weeks of taking a new med.

    ((hugs))
     
  8. Chernarus

    Chernarus Well-Known Member

    see thats the thing she prescribbed it and im on the verge of killing my self if nothing makes me fill beter.
     
  9. Insignificant

    Insignificant Account Closed

    is your doc aware of the suicidal intentions you carry?
     
  10. gentlelady

    gentlelady Staff Alumni

    You should call your doctor and let them know how you are feeling and your concerns over the meds. The reason so many of the antidepressants carry that warning is because as you start to feel better your energy increases. For some people, this extra energy gives them the boost they need to attempt where as before they didn't have enough.
     
  11. ~Claire

    ~Claire Well-Known Member

    Your doc isn't aware that you are feeling suicidal though, you mentioned that in your original post. They obv think they will help you a little bit or they wouldn't have prescribed them, if you are honest & say that you are feeling suicidal then they will more than likely keep a closer eye on you whilst the meds kick in.

    Unfortunately when starting anti depressants you can sometimes feel worse in the first couple of weeks this is why it's important that your doc knows the truth, so they can find the best way to support you.

    ((hugs))
     
Thread Status:
Not open for further replies.